My Paxil Diary - quitting cold turkey.

  1. Okay I foolishly thought I could handle it.

    Last Saturday I quit paxil cold turkey and I am so regretting it now. I am having serious brain zaps and severe nausea - its terrible. Yesterday was by far the worst - I was throwing up all over the bathroom.

    Last night I had a serious nightmare about decapitating vampires ? So very odd. I should have weaned myself off it. My vision is seriously blurry and the back of my eyeballs are kind of sore. I hope I can get through this.

    Things that are helping include, shopping (funnily enough) and not eating anything. Overall I feel really crap. I have tried exercise but that makes my nausea worse. I also have a dull headache. Imagine the worst cold you've ever had and multiply it by 10. Sorry if this post is incoherent - I can barely concentrate enough to type.

    I will be posting daily on my progress as I find it helps lift my mood and also focuses my thoughts.
  2. I once tried to quit Prozac on my own, all at once. I experienced the brain zaps too along with other symptoms. I lasted about a week before I went back on it but in the end I found another psychiatrist who prescribed Lexapro. I've been taking it for about six years and have no intention of ever stopping. It has changed my life for the better.

    I hope things work out for you the way you want them to. If the "withdrawal" symptoms don't clear up, maybe you should speak to your physician.
  3. I don't mean this in a harsh way but aren't you on it for a reason? Maybe stopping abruptly isn't a great idea. Maybe the Dr can change your prescriptions and you could try a different med that works better with your body? Just becareful. Withdrawal symptoms can get bad.
  4. Check out this site, I recently weaned off klonopin and found it very helpful. Luckily, I had no problem as it was a very small dose but from what they said you s/never cold turkey.
  5. I'm worried that you are doing this without medical supervision. Most medicines in this category aren't supposed to be stopped suddenly. There are increased risks for lots of problems. Please call the doctor who prescribed it. If you want to stop taking it, discuss it and the safest way to do it.
  6. Don't stop suddenly...ever.....give yourself at least a month if you want to do it, cutting your dosage in increments every week. Discuss it with your doctor. Please. What are you on Paxil for, if you don't mind my asking?
  7. Thankyou for all the comments. It hindsight it was a very stupid thing to do but I ran out of medication and didn't have any more scripts.

    I was taking for depression amongst other things (I've been on it for one year) and right now I feel like I'm ready to face the world without them. Paxil worked wonders for me and I was able to get through my 3rd and 4th years of college with it. I hope these withdrawal symptoms stop soon. I feel so ill right now I think I'm going to throw up. This morning I was dry heaving like crazy.

    It's already day 7 so I'm thinking I can do this. Just a few more days. Once I am throught this rough patch I will be okay. Hopefully.
  8. ^^^Please don't take this as criticism, but you may be making a very dangerous mistake. Medications like Paxil stay in your system for up to six weeks. You really need to consult a doctor before you go off them. There are safe ways to wean off them, but the side effects of going off cold turkey can be dangerous. Please call your doctor, at least you will have the piece of mind of knowing you are safe.
  9. It is very unwise to try to quit Paxil "cold turkey." The withdrawal process will likely be very uncomfortable and should be medically managed by your MD. Your doctor will slowly tritrate you down to lower doses, to make this process as safe as possible. You should also consult with your MD regarding whether you are emotionally stable enought to stop taking your meds. If there is something about the Paxil that you don't like, there are many other choices available.
  10. I just had a nap girls and feeling much better. Thankyou for your concern and if I ever feel like I'm not going to make it I will go to the doctor but at the moment (as disgusting and as crap as I feel) I think I still have a grasp on my santiy.
  11. I was feeling really sick before and I drank some Johnny Walker and it took the edge off. I had about a quarter of a cup of red label diluted with soda water and it really helped.
  12. ooooooh that is a slippery slope my friend. please please please call your GP!
  13. Ditto this! It's very dangerous to quit cold turkey and you should always taper off gradually. A lady I know on another board quit Effexor cold turkey had a terrible time of it and I think had to even take a week off of work. It's just not healthy; please don't stop cold turkey!
  14. you should never ever quit cold turkey - that's dangerous! you should talk to your doctor about wanting to come off the meds and he/she will wean you off it slowly that way it won't be such a jar to your system
  15. As others have mentioned, quitting any psychiatric medication cold turkey is a bad idea. These medications are very powerful. And, also, quitting certain ones cold turkey can lead to severe seizures and death - I'm not kidding.

    Another thing I want to add is that if one has a history of three, or more, depressive episodes in one's lifetime, the likelihood of them reoccurring is high - almost certain actually.

    I can understand why people stop taking them: They start to feel better and think, I don't need these any more, I'm fine. Well, the reason they were feeling better in the first place is because of the medication. Also, some people start to feel as if the medication is a crutch. It's not; it's just a tool to manage an illness.

    I happen to take a medication that's in the same family (SSRI) as Paxil to manage depression. And, it's been a lifesaver to me, as if I wasn't on it I'd have probably committed suicide by now _ I'm not kidding about that either.

    I was diagnosed with Major Depression Reoccurrant over a decade ago. And, with the exception of one very foolish month where I thought I didn't need the medication, I haven't been without it since the initial treatment period. Therefore, if you're on it, and it's working for you, I'd suggest you continue to take it. However, if there are certain side effects which you dislike, please discuss this with your doctor. And, I'm sure she/he will have an alternative.